Dolo 650 Tablet (Paracetamol): Uses, Side Effects, Dosage

The active ingredient present in Dolo 650 tablet is Paracetamol/Acetaminophen. Acetaminophen belongs to a class of drugs called Analgesic (pain reliever) and Antipyretics (fever reducer).

It is used to treat different medical conditions such as headaches, muscle aches, arthritis, backache, toothaches, colds, menstrual periods, and fevers. The FDA approved acetaminophen in 1951.

Your doctor may prescribe it with other medicine and for other medical conditions not listed here. Please don’t use it more than the prescribed dosage.

It works by blocking certain chemicals that are responsible for pain, inflammation, and fever.

The usual recommended dose of this medicine is 1-2 tablets 3-4 times a day but it should not exceed 4 grams in a day. It is important to stick to your doctor’s instructions.

The medicine is actively absorbed from the GI tract, and it takes approximately 1 hour for the onset of action. The action lasts for around 6 hours. A minimum of 4 hours gap should be given between 2 consecutive doses.

It is metabolized in the liver and most of the drug is excreted through urine within 24 hours.

Dolo 650 tablet is manufactured and marketed by Micro Labs Ltd.

Dolo 650 tablet Uses
It is commonly prescribed for the treatment of the following diseases, conditions, and symptoms:

  • Cold
  • Fever
  • Flu
  • Backache
  • Joint pain
  • Toothache
  • Headache
  • Muscle aches
  • Arthritis
  • Ear pain
  • Cephalalgia
  • Periods/menstrual pain
  • Febrility

Precautions:

Avoid Dolo 650 Tablet If

  • You are allergic to Paracetamol or any other ingredient present in this Tablet.
  • You are suffering from a serious liver disorder.
  • Do not take paracetamol if you consume alcoholic beverages every day.

Contraindications

It is contraindicated in patients with the following medical conditions.

  • Liver Disease
  • Kidney Disease
  • Chronic alcoholism
  • Allergy to any of the components present in the formulation.

Mechanism of Action

Its precise mechanism of action continues to be poorly understood. However, Acetaminophen is assumed to act primarily within the central nervous system, increasing the pain threshold by inhibiting each isoform of cyclooxygenase, COX-1, COX-2, and COX-3 enzymes involved in prostaglandin (PG) synthesis.

Studies additionally report data suggesting that acetaminophen selectively blocks a variant of the COX enzyme that’s completely different from the known variants cox-1 and Cox-2. This enzyme is currently stated as COX-3.

The antipyretic properties of paracetamol are possible due to direct effects on the heat-regulating centers of the hypothalamus leading to peripheral dilatation, sweating, and thus temperature reduction.

Side effects

Dolo 650 mg is generally well-tolerated, but this medicine may cause some side effects like any other drug. Please consult your doctor if you experience any side effects of the drug.

Common and moderate side effects include

  • Nausea
  • Vomiting
  • Allergic reactions
  • Fever
  • Gastric Ulcer
  • Mouth ulcer

While rare and less common side effects include

  • Fatigue
  • Stevens-Johnson Syndrome
  • Liver Damage (On high doses)
  • Anemia
  • Shortness of Breath.

Use in Pregnancy & Breast Feeding

Dolo 650 tablet (Paracetamol) has been used routinely during pregnancy to reduce high temperature and pain relief. There is no clear evidence that it has any harmful effects on an unborn baby. It can also be used in Breastfeeding.

Interactions:

Dolo 650 tablet may interact with other OTC drugs, Herbal medicine, or supplements. This may increase your risk for adverse-effects or cause your drug not to work properly. Following are some drugs product which interacts with Dolo 650 Tablets. Consult your GP Before using any other medicine along with this drug.

Major interactions occur with the following drugs.

  • Leflunomide
  • Sodium nitrite
  • Prilocaine

While Moderate interactions Occur with

  • Phenytoin
  • Carbamazepine.

This drug may also interact with other medicine not listed here, so it’s better to consult your doctor.

Dolo 650 Tablet Dosage

The dosage of this medication may vary depending on each patient’s weight, size, age, health status, and symptoms. The doctor should be notified immediately if symptoms persist or worsen after taking this medicine and an adverse effect.

  • Dolo 650 MG Tablet is usually administered orally or rectally and is also available for intravenous administration.
  • According to FDA guidelines, the maximum dose of paracetamol is 4000 mg daily in divided doses.
  • Swallow the tablet immediately and do not chew it. Use the dose recommended by a doctor.
  • The usual recommended dose of acetaminophen for pain and fever is 325 mg to 1 g every 4 to 6 hours. Take the tablet as directed by your doctor.
  • In case of overdose or side effects, a doctor or health professionals such as a nurse or pharmacist should be notified immediately so that the patient receives first aid before being transported to the hospital.

Frequently Asked Questions

Q. 1 Is Dolo 650 Tablet a Painkiller? 

This medicine contains Paracetamol as an active ingredient. Paracetamol is an analgesic and antipyretic.  It is used to treat various pain types, such as headache, muscle aches, arthritis, backache, toothaches, colds, menstrual periods, and fevers.

Q. 2 What are the side effects of the Dolo 650 tablet?

The common side effects include nausea, vomiting, allergic reactions, fever, gastric ulcer, and mouth ulcer. Check above for more.

Q. 3 What is Dolo 650 medicine used for?

It is used to treat and prevent different conditions such as headache, arthritis, toothache, back pain, Menstrual pain, and fever.

Q. 4 Can Dolo 650 be used for headaches?

Yes, this drug can be used for headaches.

Q. 5 Can we take Dolo 650 for fever?

Yes, it contains paracetamol, which can be used in the treatment of fever.

Q. 6 Can Dolo 650 be taken on an empty stomach?

You can take paracetamol before or after food. You can take a dose of this medicine every 8 hours if needed, up to three times a day.

Q. 7 Can I take Dolo 650 in pregnancy?

It can be used safely during pregnancy; it has been used routinely during all stages of pregnancy to reduce high temperature and pain relief.

Q. 8 Is Dolo 650 Safe to Use while breastfeeding? 

There is no clear evidence that it has any harmful effects on an unborn baby. It can also be used in Breastfeeding. However, you should consult your physician.

Q. 9 Is Dolo and paracetamol same?

Yes,  it’s a brand name of paracetamol.

Q. 10 What happens if I overdose on Dolo 650 tablet?

It is suggested not to overdose on this medicine as it may put your life at risk. Alternatively, it can also aggravate the conditions a person is suffering from.

Q. 11 What are the symptoms of overdose?

The following symptoms may be seen in an overdose patient;

  • Abdominal pain,
  • Loss of appetite.
  • Sweating.
  • Skin turning pale.
  • Coma in some cases.
  • Vomiting.

Q. 12 What happens if I missed a dose of Dolo 650?

Take the missed dose as soon as you remember and if it’s time for the next dose, skip the previous dose and go back with the previous one.

Q. 13 What happens if I take an expired Dolo 650? 

If you have no other alternative than the expired Dolo tablet, it may be better than nothing, but it probably won’t be 100% effective. You should avoid taking expired medicine.

Q. 14 When should I take Dolo 650?

The medicine should be taken as prescribed by your physician. Generally, it is taken 3-4 times a day or when necessary. Don’t exceed the recommended dose.

Q. 15 Is Dolo 650 a banned medicine?

It contains paracetamol, which is used very commonly for pain and fever. It is not banned medicine.

Q. 16 Can I use it if I have liver disease?

It should be used with caution in people who have liver disease. Your pharmacist will adjust the dose as per your requirement. Please consult your doctor if you have a liver disorder.

1 thought on “Dolo 650 Tablet (Paracetamol): Uses, Side Effects, Dosage

Comments are closed.